Arkansas, 2024

Hail and Damaging Winds in Arkansas, March 4, 2024

March 4, 2024 · NWS LZK · 5 events in 5 counties and zones

A cold front moved into Arkansas from the Southern Plains. Temperatures across Arkansas were in the mid 70s and low 80s on the afternoon of March 4th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front moved into Arkansas from the Southern Plains. Temperatures across Arkansas were in the mid 70s and low 80s on the afternoon of March 4th. A handful of thunderstorms developed ahead of the front in which a few became severe. Large hail and damaging winds were common with the storms that became severe across the central and eastern portions of the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 4, 2:32 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 4, 2:32 PM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
232 PM CST Mon Mar 4 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday)
Issued at 1248 PM CST Mon Mar 4 2024

Early afternoon surface observations and visible satellite imagery
showed a scattered to broken stratocumulus deck over much of the
state. Temperatures had climbed into the lower to mid 70s across
north and eastern Arkansas with upper 70s and a few sites topping
80 degrees in south and western Arkansas. Regional doppler radar
network observed isolated to scattered showers and isolated
thunderstorms primarily over southwest Arkansas. Some very light
rain showers or areas of rain sprinkles were found across portions
of central Arkansas. The 12Z LZK weather balloon showed a
pronounced area of steep lapse rates from 800 to 600 mb, and
another from 500 to 300 mb. In between and below were inversions
due to an elevated mixed layer and subsidence, respectively. Using
the 12Z weather balloon in conjunction with RAP upper air analysis
and objective surface analysis, the SPC mesoanalysis page progged
approximately 2500 J/KG of CAPE, or energy for thunderstorms, over
south and central Arkansas. CAPE values fell to 1500 to 2000
closer to the Missouri border and across parts of west central
Arkansas where low-level moisture advection had not yet moistened
up the boundary layer as much as it has for points east across
Arkansas. Water vapor satellite imagery showed a weak shortwave
trough over Arkansas moving to the northeast with weak shortwave
ridging upstream out ahead of a larger, but broad, upper level
trough roughly oriented over the high plains.

Although SPC mesoanalysis shows the thermodynamic environment over
Arkansas has 2000-2500 J/kg of CAPE with no significant inhibition
in place, the atmosphere doesn't just "auto-convect", especially
with indications of backed winds and a subsidence inversion
located at approximately 800 mb aloft in place. Something needs to
provide forcing for ascent to get storms going this afternoon and
this evening, and forcing for ascent is notably diffuse and weakly
organized today. Where convection initiation has already taken
place, roughly from southwest Arkansas south over western
Louisiana, surface observations do indicate a weakly oriented line
of confluence with southeast winds over LA and southwest winds
over far east TX providing some low-level convergence to focus
initiation efforts. As this line of confluence became more ill
defined to the north in Arkansas, convection was less prevalent at
the time of this discussion. The NAM and HRRR both offer up some
variation on the theme of this line of confluence moving north
later this afternoon into this evening, spreading some scattered
convection north across portions of central and western Arkansas.
Have a 30-40 percent chance of showers and thunderstorms roughly
following this confluence line north-northwest across the state
following model guidance.

We are under a marginal risk of severe storms through 12Z which
covers the remainder of the day today and the early morning hours
of Tuesday. The thermodynamic environment and two areas of steeper
lapse rates aloft will certainly support rapidly developing
thunderstorms through tonight. If we had a more supportive shear
profile, it would warrant a greater risk of severe storms,
however, based on the 12Z LZK weather balloon and forecast
hodographs of winds aloft, the shear profile should continue to
support a short lived storm mode through tomorrow morning. Using
the 12Z LZK hodograph as a visual example, the shear profile
extends pretty quickly to the northeast before circling back
around a couple of times in the middle atmosphere (2-6 km range)
before extending back out to the east at anvil level (8km+). If
you imagine a thunderstorm updraft in this environment, it would
initially tilt toward the northeast within the hydromWEDNESDAY:

The beginning of the long-term forecast period on Wednesday will see
a dynamic storm system exiting the region with a sfc low pressure
center positioned across the Ohio River Valley region of the CONUS
and a chance at some wrap around moisture behind this center of low
pressure extending back into Arkansas. Despite this wrap around
moisture, chances for precipitation look meager and this will likely
be our driest day until Sunday. Expect overcast skies with
temperatures remaining above climatological normals for this time
of the year.

THURSDAY/FRIDAY/SATURDAY:

The three day period of Thursday, Friday, and Saturday will provide
our highest rainfall totals of the week across the CWA and state of
Arkansas. Thursday will begin with decent rain and thunderstorm
chances nudging back into the forecast as a sfc low pressure center
deepens across the Oklahoma/Texas Panhandle with an attendant warm
front extending southeastward into central Texas. Expect on Thursday
to begin to see rain and thunderstorms chances increase across the
Natural State in advance of the warm front boundary.

On Friday, a barrage of sfc features will assist in dictating our
weather across Arkansas. The main players will be two sfc low
pressure centers, one across the ARK-LA-TEX region of the CONUS with
an attendant warm front extending eastward along the
Arkansas/Louisiana border into the Deep South region of the CONUS.
The second sfc low pressure center, will be planted across Missouri
with an attendant cold front extending southwestward into Oklahoma
on approach to the Natural State. Expect on Friday high chances of
widespread rain and thunderstorm activity with these two features
working in tandem.

Saturday will be the beginning of a transition as both low pressure
centers at the sfc both push well east of the state and the cold
front pushes through by Saturday afternoon. Expect on Saturday, for
rain and thunderstorm chances to continue, but drastically begin to
diminish with the FROPA.

Rainfall totals beginning from Monday afternoon/evening through
Saturday will range from 1.5 inches as much as 2+ inches of
rainfall. It will not be out of the realm of possibility for a
location to receive 2.5+ inches of rainfall, especially across
southeastern Arkansas; however, higher rainfall totals will likely
be hit and miss depending on if a location experiences an efficient
cell at producing rainfall.

SUNDAY/NEXT MONDAY:

An upper lvl ridge approaches in cohesion with sfc high pressure and
the modified airmass which will now be much cooler anWEDNESDAY:

The beginning of the long-term forecast period on Wednesday will see
a dynamic storm system exiting the region with a sfc low pressure
center positioned across the Ohio River Valley region of the CONUS
and a chance at some wrap around moisture behind this center of low
pressure extending back into Arkansas. Despite this wrap around
moisture, chances for precipitation look meager and this will likely
be our driest day until Sunday. Expect overcast skies with
temperatures remaining above climatological normals for this time
of the year.

THURSDAY/FRIDAY/SATURDAY:

The three day period of Thursday, Friday, and Saturday will provide
our highest rainfall totals of the week across the CWA and state of
Arkansas. Thursday will begin with decent rain and thunderstorm
chances nudging back into the forecast as a sfc low pressure center
deepens across the Oklahoma/Texas Panhandle with an attendant warm
front extending southeastward into central Texas. Expect on Thursday
to begin to see rain and thunderstorms chances increase across the
Natural State in advance of the warm front boundary.

On Friday, a barrage of sfc features will assist in dictating our
weather across Arkansas. The main players will be two sfc low
pressure centers, one across the ARK-LA-TEX region of the CONUS with
an attendant warm front extending eastward along the
Arkansas/Louisiana border into the Deep South region of the CONUS.
The second sfc low pressure center, will be planted across Missouri
with an attendant cold front extending southwestward into Oklahoma
on approach to the Natural State. Expect on Friday high chances of
widespread rain and thunderstorm activity with these two features
working in tandem.

Saturday will be the beginning of a transition as both low pressure
centers at the sfc both push well east of the state and the cold
front pushes through by Saturday afternoon. Expect on Saturday, for
rain and thunderstorm chances to continue, but drastically begin to
diminish with the FROPA.

Rainfall totals beginning from Monday afternoon/evening through
Saturday will range from 1.5 inches as much as 2+ inches of
rainfall. It will not be out of the realm of possibility for a
location to receive 2.5+ inches of rainfall, especially across
southeastern Arkansas; however, higher rainfall totals will likely
be hit and miss depending on if a location experiences an efficient
cell at producing rainfall.

SUNDAY/NEXT MONDAY:

An upper lvl ridge approaches in cohesion with sfc high pressure and
the modified airmass which will now be much cooler and drier after
the FROPA from Saturday. Temperatures in terms of both lows and
highs will be lowered down to values at climatological values that
are normal for the time of the year. Expect dry and clearing
conditions with mostly clear skies on both Sunday and next Monday.d drier after
the FROPA from Saturday. Temperatures in terms of both lows and
highs will be lowered down to values at climatological values that
are normal for the time of the year. Expect dry and clearing
conditions with mostly clear skies on both Sunday and next Monday.eteor growth
zone. Within the precipitation growth zone, the air becomes more
or less stationary in the inertial frame of reference of the
nascent updraft concentrating hydrometeors within the primary
updraft corridor. This will cause most of the heavier hydrometeors
to fall back within the updraft, providing very little separation
between warm rising air and rain cooled air, setting up a self
limiting process of individual thunderstorm cell propagation.

In this environment, thunderstorm cells will develop quickly, even
supporting broad hail cores aloft for 30 to 45 minutes. The size
of the hail isn't likely to get very big however due to the rain
cooled air of 20-25 deg C/K cooler than the updraft air overtaking
low-level updrafts and causing upright hail core growth to be even
more limited than the life of the thunderstorm itself. As a
result, think that 1" hail is the largest hail we could
consistently expect, with smaller hail much more common. A 20-25
degree theta e/moisture difference with height is sufficient to
drag some higher momentum air down to the surface, so some
microburst/damaging winds are also possible. Overall expect the
coverage of severe storms to remain limited, but thunderstorm
coverage itself may increase to scattered in nature later this
afternoon into this evening.

For Tuesday, thunderstorm activity is expected to remain closely
tied to a cold front expected to makes its way southeast across
Arkansas throughout the daylight hours. The front itself could
cause thunderstorms to increase in coverage to scattered to
numerous, but a similar thermodynamic and shear environment will
be in place, so expect similar impacts from storms with marginally
severe hail and a few damaging wind gusts possible near the state
out ahead of and along the front. The front is expected to move
southeast of the area by Tuesday evening, with cooler and drier
air moving into place at least for Wednesday before a bigger storm
system arrives to end the work week.

Cavanaugh

&&

.LONG TERM...
(Wednesday Night through next Monday)
Issued at 1248 PM CST Mon Mar 4 2024

WEDNESDAY:

The beginning of the long-term forecast period on Wednesday will see
a dynamic storm system exiting the region with a sfc low pressure
center positioned across the Ohio River Valley region of the CONUS
and a chance at some wrap around moisture behind this center of low
pressure extending back into Arkansas. Despite this wrap around
moisture, chances for precipitation look meager and this will likely
be our driest day until Sunday. Expect overcast skies with
temperatures remaining above climatological normals for this time
of the year.

THURSDAY/FRIDAY/SATURDAY:

The three day period of Thursday, Friday, and Saturday will provide
our highest rainfall totals of the week across the CWA and state of
Arkansas. Thursday will begin with decent rain and thunderstorm
chances nudging back into the forecast as a sfc low pressure center
deepens across the Oklahoma/Texas Panhandle with an attendant warm
front extending southeastward into central Texas. Expect on Thursday
to begin to see rain and thunderstorms chances increase across the
Natural State in advance of the warm front boundary.

On Friday, a barrage of sfc features will assist in dictating our
weather across Arkansas. The main players will be two sfc low
pressure centers, one across the ARK-LA-TEX region of the CONUS with
an attendant warm front extending eastward along the
Arkansas/Louisiana border into the Deep South region of the CONUS.
The second sfc low pressure center, will be planted across Missouri
with an attendant cold front extending southwestward into Oklahoma
on approach to the Natural State. Expect on Friday high chances of
widespread rain and thunderstorm activity with theseWEDNESDAY:

The beginning of the long-term forecast period on Wednesday will see
a dynamic storm system exiting the region with a sfc low pressure
center positioned across the Ohio River Valley region of the CONUS
and a chance at some wrap around moisture behind this center of low
pressure extending back into Arkansas. Despite this wrap around
moisture, chances for precipitation look meager and this will likely
be our driest day until Sunday. Expect overcast skies with
temperatures remaining above climatological normals for this time
of the year.

THURSDAY/FRIDAY/SATURDAY:

The three day period of Thursday, Friday, and Saturday will provide
our highest rainfall totals of the week across the CWA and state of
Arkansas. Thursday will begin with decent rain and thunderstorm
chances nudging back into the forecast as a sfc low pressure center
deepens across the Oklahoma/Texas Panhandle with an attendant warm
front extending southeastward into central Texas. Expect on Thursday
to begin to see rain and thunderstorms chances increase across the
Natural State in advance of the warm front boundary.

On Friday, a barrage of sfc features will assist in dictating our
weather across Arkansas. The main players will be two sfc low
pressure centers, one across the ARK-LA-TEX region of the CONUS with
an attendant warm front extending eastward along the
Arkansas/Louisiana border into the Deep South region of the CONUS.
The second sfc low pressure center, will be planted across Missouri
with an attendant cold front extending southwestward into Oklahoma
on approach to the Natural State. Expect on Friday high chances of
widespread rain and thunderstorm activity with these two features
working in tandem.

Saturday will be the beginning of a transition as both low pressure
centers at the sfc both push well east of the state and the cold
front pushes through by Saturday afternoon. Expect on Saturday, for
rain and thunderstorm chances to continue, but drastically begin to
diminish with the FROPA.

Rainfall totals beginning from Monday afternoon/evening through
Saturday will range from 1.5 inches as much as 2+ inches of
rainfall. It will not be out of the realm of possibility for a
location to receive 2.5+ inches of rainfall, especially across
southeastern Arkansas; however, higher rainfall totals will likely
be hit and miss depending on if a location experiences an efficient
cell at producing rainfall.

SUNDAY/NEXT MONDAY:

An upper lvl ridge approaches in cohesion with sfc high pressure and
the modified airmass which will now be much cooler and drier after
the FROPA from Saturday. Temperatures in terms of both lows and
highs will be lowered down to values at climatological values that
are normal for the time of the year. Expect dry and clearing
conditions with mostly clear skies on both Sunday and next Monday. two features
working in tandem.

Saturday will be the beginning of a transition as both low pressure
centers at the sfc both push well east of the state and the cold
front pushes through by Saturday afternoon. Expect on Saturday, for
rain and thunderstorm chances to continue, but drastically begin to
diminish with the FROPA.

Rainfall totals beginning from Monday afternoon/evening through
Saturday will range from 1.5 inches as much as 2+ inches of
rainfall. It will not be out of the realm of possibility for a
location to receive 2.5+ inches of rainfall, especially across
southeastern Arkansas; however, higher rainfall totals will likely
be hit and miss depending on if a location experiences an efficient
cell at producing rainfall.

SUNDAY/NEXT MONDAY:

An upper lvl ridge approaches in cohesion with sfc high pressure and
the modified airmass which will now be much cooler and drier after
the FROPA from Saturday. Temperatures in terms of both lows and
highs will be lowered down to values at climatological values that
are normal for the time of the year. Expect dry and clearing
conditions with mostly clear skies on both Sunday and next Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     59  74  52  68 /  60  40  30  10
Camden AR         59  77  55  74 /  50  30  20  10
Harrison AR       56  70  48  66 /  40  30  20  10
Hot Springs AR    59  77  53  71 /  40  40  30  20
Little Rock   AR  61  78  56  71 /  60  50  40  20
Monticello AR     62  75  58  74 /  60  40  30  10
Mount Ida AR      58  77  52  73 /  50  50  40  20
Mountain Home AR  57  72  49  66 /  40  40  20  10
Newport AR        60  74  53  67 /  60  40  30  10
Pine Bluff AR     60  76  56  71 /  60  30  30  20
Russellville AR   59  77  52  71 /  30  40  30  20
Searcy AR         57  76  52  68 /  60  50  30  20
Stuttgart AR      61  75  56  70 /  60  40  30  20

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Cavanaugh
LONG TERM....72
AVIATION...Cavanaugh
Hazardous weather outlook, Mar 4, 2:37 PM CST, 1 hour 48 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
237 PM CST Mon Mar 4 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-052045-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
237 PM CST Mon Mar 4 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered strong to severe thunderstorms are expected
over much of central and south Arkansas through tonight. The
primary hazards with these storms are expected to be 1 inch hail
and locally damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered strong to severe thunderstorms are possible
once again on Tuesday along and out ahead of a cold front moving
southeast across the state. One inch hail and locally damaging
winds are still the primary threats.

Rounds of showers and thunderstorms are in the forecast
again Thursday into Friday. Any severe weather should be isolated
at most. Locally heavy rain is possible, mainly with round two in
the southeast half of the state.

.Spotter Information Statement...

Spotter activation is not expected at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Cavanaugh

In the hours before

Special weather statement, Mar 4, 1:57 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Little Rock AR
157 PM CST Mon Mar 4 2024

ARZ066-067-042030-
Calhoun AR-Ouachita AR-
157 PM CST Mon Mar 4 2024

...A strong thunderstorm will impact portions of southwestern Calhoun
and southeastern Ouachita Counties through 230 PM CST
...

At 156 PM CST, Doppler radar was tracking a strong thunderstorm over
Smackover, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Louann...                         Artesian...
Standard Umpstead...              Kirkland...
Millers Bluff...                  Frenchport...
Cross Roads in Ouachita County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3337 9255 3336 9256 3337 9259 3336 9261
      3337 9265 3336 9267 3337 9269 3337 9271
      3338 9273 3339 9276 3337 9279 3337 9284
      3355 9276 3340 9244 3335 9253
TIME...MOT...LOC 1956Z 223DEG 21KT 3333 9273

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

74
Special weather statement, Mar 4, 3:09 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
309 PM CST Mon Mar 4 2024

ARZ067-068-042145-
Bradley AR-Calhoun AR-
309 PM CST Mon Mar 4 2024

...A strong thunderstorm will impact portions of northwestern Bradley
and southeastern Calhoun Counties through 345 PM CST
...

At 309 PM CST, Doppler radar was tracking a strong thunderstorm near
Harrell, or 8 miles southeast of Hampton, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harrell...                        Lanark...
Jersey...                         Gravelridge...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3337 9242 3345 9248 3362 9231 3344 9219
TIME...MOT...LOC 2109Z 240DEG 15KT 3343 9241

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

74
Special weather statement, Mar 4, 3:43 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
343 PM CST Mon Mar 4 2024

ARZ065-069-042215-
Drew AR-Desha AR-
343 PM CST Mon Mar 4 2024

...A strong thunderstorm will impact portions of southwestern Desha
and northeastern Drew Counties through 415 PM CST
...

At 342 PM CST, Doppler radar was tracking a strong thunderstorm near
Dermott, moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tillar...                         McGehee...
Reed...                           Baxter...
Masonville...                     Collins...
Selma...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3350 9167 3377 9156 3376 9133 3356 9141
      3356 9145 3348 9146
TIME...MOT...LOC 2142Z 199DEG 25KT 3355 9155

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

74
Special weather statement, Mar 4, 3:57 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Little Rock AR
357 PM CST Mon Mar 4 2024

ARZ067-042230-
Calhoun AR-
357 PM CST Mon Mar 4 2024

...A strong thunderstorm will impact portions of southeastern Calhoun
County through 430 PM CST
...

At 357 PM CST, Doppler radar was tracking a strong thunderstorm near
Calion, or 7 miles northeast of Norphlet, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Artesian...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3333 9250 3332 9253 3333 9252 3335 9253
      3337 9255 3336 9256 3338 9257 3337 9258
      3340 9259 3340 9260 3353 9254 3343 9234
      3332 9249
TIME...MOT...LOC 2157Z 213DEG 18KT 3337 9255

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

74
Special weather statement, Mar 4, 4:11 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
411 PM CST Mon Mar 4 2024

ARZ057-064-065-069-042245-
Drew AR-Lincoln AR-Desha AR-Arkansas AR-
411 PM CST Mon Mar 4 2024

...Strong thunderstorms will impact portions of northwestern Desha,
northeastern Drew, central Lincoln and southeastern Arkansas Counties
through 445 PM CST
...

At 410 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Plantersville to 7 miles west of Omega to
near Kelso. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pea Ridge...                      Dumas...
Gould...                          Gillett...
Grady...                          Mitchellville...
Watson...                         Winchester...
Yancopin...                       Omega...
Plantersville...                  Cane Creek State Park...
Mills...                          Merrisach Lake...
Douglas...                        Trusten Holder WMA...
Arkansas Post...                  Garrett Bridge...
Gourd...                          Florence...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3377 9130 3375 9163 3376 9189 3406 9175
      3410 9153 3407 9151 3409 9147 3408 9144
      3411 9144 3412 9138 3413 9111 3412 9112
      3412 9099
TIME...MOT...LOC 2210Z 205DEG 38KT 3377 9184 3381 9161 3380 9135

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

74

The radar

The Little Rock radar (KLZK), 128 km away, was scanning. The volume nearest the first event began at 22:26 UTC.

Open the radar archive at this moment

Event by event

3 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Desha

When
March 4, 4:25 PM CST
Where
Desha County, 0.57 mi W of Dumas
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.880, -91.490

Trees were blown down in the vicinity of Dumas.

Thunderstorm Wind, Lincoln

When
March 4, 4:30 PM CST
Where
Lincoln County, 0.57 mi W of Garrett Bridge
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.870, -91.660

Power poles and power lines were blown down near Garrett Bridge.

Hail, Jefferson

When
March 4, 4:48 PM CST
Where
Jefferson County, 1.14 mi E of Altheimer
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
34.320, -91.850

Half-dollar sized hail fell in the community of Altheimer.

Hail, Pulaski

When
March 4, 5:52 PM CST
Where
Pulaski County, 1.49 mi NNE of Lynch
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.890, -92.160

Nickel sized hail fell near the vicinity of Gravel Ridge.

Hail, Conway

When
March 4, 7:56 PM CST
Where
Conway County, 0.89 mi NE of Morrilton
Measured
0.75 in hail
Reported by
Public
Coordinates
35.160, -92.740

A report via mPING of penny-sized hail that fell in Morrilton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, March 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1163151, 1163153, 1163157, 1163159, 1163160.